In 1978 I was referred to a London hospital with galactorrhea, despite my children being grown up. I was told that the pituitary gland was the problem which though presented with a lactation issue, was due to my thyroid gland not working . Since then, I have been taking synthetic thyroxine, namely 200mcg once daily. My bloods have always shown that I am overactive but, I do not have any symptoms showing that, only symptoms associated with an underactive thyroid, namely weight gain, coldness, hair loss, dry skin, tiredness etc. In the past, the GP I saw looked at me as a person and my outward presenting bodily signs which showed I was grossly underactive despite what the bloods told him. I have a new GP who after 40 years wants to reduce my thyroxine tablets because my bloods say I am overactive despite the fact I have no symptoms to support the blood findings! For years, it has felt as if the tablets just don't work because of the continued hypothyroid problems I have. My new GP is adamant that I have to reduce my dosage! Now I'm worried what is going to happen when the blood levels drop to what she deems as 'normal' and my hypothyroid symptoms get even worse! It's as if she cannot see the bigger picture and is only concerned with my blood levels. Outwardly, I have no overactive thyroid signs at all, only underactive ones! Does anyone know of a specialist who could investigate this problem as to why the tablets say they are working too well and yet don't seem to be working at all? It is just as if I am not absorbing what is in my bloodstream. Has anyone else had this problem and if so, what did you do. Thanks for taking the time to read this.